Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

August 9, 2016Brown County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 9, 2016, 2:39 PM EDT for Brown County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2016, 2:39 PM EDT (18:39 UTC)
Expired
Aug 9, 2016, 3:15 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH

County Brown County, OH

The radar

The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS81 KILN 091839
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT TUE AUG 9 2016
 
OHZ078>080-091915-
HIGHLAND OH-CLERMONT OH-BROWN OH-
239 PM EDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT AND CENTRAL BROWN COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GEORGETOWN...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MOUNT ORAB...SARDINIA...FELICITY...RUSSELLVILLE...
HAMERSVILLE...MOWRYSTOWN...HIGGINSPORT...
STATE ROUTE 32 AT US ROUTE 62...LAKE WAYNOKA...
STATE ROUTE 32 AT US ROUTE 68...NEW HOPE IN CLARK COUNTY...
FINCASTLE...FEESBURG AND BUFORD.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3879 8395 3878 8401 3885 8412 3919 8382
      3902 8367 3893 8368 3877 8390 3877 8392
TIME...MOT...LOC 1839Z 220DEG 29KT 3886 8397 

$$

BUTNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:07 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 9, 2:07 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
207 PM EDT TUE AUG 9 2016

.SYNOPSIS...
A warm and humid airmass will keep thunderstorm chances in the
forecast each day this week. A frontal boundary will approach the
region on Sunday and move through Sunday night into Monday morning
allowing for additional thunderstorm chances.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level ridge to remain centered over the east coast today.
Flow backs southerly across the Ohio valley around the periphery
of this ridge. Numerical models showing weak shortwave over
indiana which pivots around this ridge today. This results in
axis of 8h convergence which maximizes durg the aftn. This forcing
combined with moderate instability will lead to scattered
thunderstorms. Morning sounding shows pw around 1.6 inches which
is expected to increase to around 2 inches by evening. In this
moist environment....slow moving storms may lead to localized flooding.
Will continue to mention this threat in HWO product. Have continued
high chc pops durg the aftn hours. For temperatures...expect highs
in the upper 80s.

Previous discussion...
Dry conditions will start out the near term this morning, however
expect this to be short lived. Moisture will increase across the
region this morning and into the afternoon hours. Scattered
showers and thunderstorms are expected to develop through the
daytime hours. The best chance for precipitation is expected to be
near and just northwest of the Interstate 71 corridor. Continued
mention of slow moving storms and the potential for some heavy
rain in the HWO. How quickly storms develop and associated cloud
cover will have an impact on temperatures today. Went on the
cooler side of guidance for today with expectation that cloud
cover will increase in addition to the increase in precipitation
chances through the morning and into the afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Shower and thunderstorm chances will be present each day with
better chances for thunderstorms during the daytime hours. More
isolated activity will be possible during the overnight hours.
Continued threat of slow moving storms continues through the short
term and therefore have mention in the HWO during this time as
well.

High temperatures in the upper 80s to around 90 and low
temperatures in the lower 70s will be typical of this time period.
A few locations will have heat index values near 100.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Mid and upper level ridging off the southeastern coast will extend
northwest into the upper Ohio Valley into Friday. This will keep
our area in a weak southwesterly flow regime, resulting in a
continued moist and fairly stagnant weather pattern through the
end of the work week. Highs through Friday will be in the upper
80s with dewpoints generally running in the lower 70s. This will
lead to very muggy conditions with heat indices in the mid to
possibly upper 90s. Forcing will remain relatively weak, which
will favor more of a diurnal thunderstorm threat, so will
generally have the highest pops for Friday in the afternoon to
early evening hours. Given the moist airmass, anomalously high PWs
will be in place across the region through the end of the week,
with values generally running in the 2.0 to 2.25 inch range. With
the light flow, any storms will be slow moving and this will
combine with deep warm cloud depths and high PWs to result in an
increased threat for torrential downpours and possible flash
flooding. Will continue to highlight this threat in the HWO
product.

The mid and upper level ridge will begin to weaken heading into the
weekend as mid level short wave energy moves across the Northern
Plains into the Great Lakes region Saturday into Sunday. This will
eventually help drive a cold front southeast across our area Sunday
into Sunday Night. As the ridge starts to break down and the front
approaches/moves in from the northwest, larger scale forcing will
begin to increase through the weekend, leading to a better chance of
organized precipitation. PWs will remain on the high side until the
front moves through, possibly leading to an increased flood threat
Saturday into Sunday.  Some drier air will finally move in behind
the front, leading to a decreasing chance of precipitation from the
northwest Sunday into Sunday Night and a less warm and humid airmass
for Monday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Scattered thunderstorms starting to develop in the moderately
unstable airmass over southern Ohio and northern Ky. Weak mid
level shortwave to pivot northeast thru the Ohio valley thru the
aftn/early evening. Have included a tempo group for thunderstorms
at all TAF sites this afternoon to account for these storms.

If a storm gets over a TAF site vsbys may be briefly reduced to
IFR in heavy rain, but since this time will be brief have limited
the mention to mvfr restrictions.

Expect these storms to be progressive, based on s/w track and
diurnally favorable time for convection. Can not rule out a
a few storms continuing into the night but chance is too low to
include in the TAFs at this time. Surface moisture will be high
tonight,resulting in fog development and visibility restrictions
at all but KDAY. Additional thunderstorm development possible in
the moist unstable airmass Wednesday afternoon. Have a mention of
VCTS at 30 hour KCVG TAF site.

OUTLOOK...Thunderstorms possible through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak/AR
SHORT TERM...Novak
LONG TERM...JGL
AVIATION...AR
Hazardous weather outlook, Aug 9, 4:15 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 AM EDT TUE AUG 9 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
415 AM EDT TUE AUG 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.
SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE TODAY. WITH AMPLE
MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD
TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE WEDNESDAY THROUGH
FRIDAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS
POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. MORE
EXTENSIVE HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND INTO MONDAY
AS A SLOW MOVING COLD FRONT APPROACHES AND CROSSES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT TUE AUG 9 2016

OHZ078>080-091915-
HIGHLAND OH-CLERMONT OH-BROWN OH-
239 PM EDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT AND CENTRAL BROWN COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GEORGETOWN...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MOUNT ORAB...SARDINIA...FELICITY...RUSSELLVILLE...
HAMERSVILLE...MOWRYSTOWN...HIGGINSPORT...
STATE ROUTE 32 AT US ROUTE 62...LAKE WAYNOKA...
STATE ROUTE 32 AT US ROUTE 68...NEW HOPE IN CLARK COUNTY...
FINCASTLE...FEESBURG AND BUFORD.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3879 8395 3878 8401 3885 8412 3919 8382
      3902 8367 3893 8368 3877 8390 3877 8392
TIME...MOT...LOC 1839Z 220DEG 29KT 3886 8397

BUTNER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:27 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Highland3 hr
Aug 9, 3:36 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Warren2 hr
Aug 9, 3:59 PM EDTAreal Flood AdvisoryILNFayette, Highland, Ross3 hr
Aug 9, 4:59 PM EDTAreal Flood AdvisoryILNClermont3 hr
Aug 9, 5:24 PM EDTAreal Flood AdvisoryILNHocking, Ross3 hr
Aug 9, 6:03 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont2 hr
Aug 9, 6:27 PM EDTSpecial Weather StatementILNDelaware33 min
Aug 9, 6:42 PM EDTAreal Flood AdvisoryILNChampaign, Delaware, Licking, Union2 hr
Aug 9, 7:07 PM EDTAreal Flood AdvisoryILNAdams, Brown, Scioto113 min
Aug 9, 7:22 PM EDTAreal Flood AdvisoryILNAdams, Highland113 min
Aug 9, 7:51 PM EDTAreal Flood AdvisoryILNHighland, Pike, Ross2 hr
Aug 9, 4:28 PM EDTSpecial Weather StatementILNGallatin32 min
Aug 9, 4:43 PM EDTAreal Flood AdvisoryILNGallatin2 hr
Aug 9, 5:27 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson33 min
Aug 9, 5:41 PM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson3 hr
Aug 9, 5:55 PM EDTSpecial Weather StatementILNMason35 min
Aug 9, 7:02 PM EDTAreal Flood AdvisoryILNBracken, Pendleton118 min
Aug 9, 6:29 PM EDTSpecial Weather StatementILNFranklin31 min
Aug 9, 6:35 PM EDTAreal Flood AdvisoryILNDearborn, Ripley115 min
Aug 9, 7:15 PM EDTFlash Flood WarningILNDearborn, Franklin, Ripley2 hr

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.